MAUDE Adverse Event Report: MC3 INC. VITALFLOW CONSOLE; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

MC3 INC. VITALFLOW CONSOLE; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 58100
Medical Device Problem Codes Device Alarm System (1012); Display or Visual Feedback Problem (1184); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the use of the vitalflow console instrument, the instrument touch screen was responding slowly to touch interactions and subsequently went blank for 1 to 2 minutes.The screen then returned to normal operation.The console was used to complete the procedure and switched out following the event.This is related to an e70 error code.There was no patient impact associated with this event.Medtronic received additional information that there was no other equipment in the room, particularly high frequency devices.The instrument was not in a room adjacent to other equipment which was capable of generating radio frequency energy or high-power devices when the error occurred.It was stated that the instrument was not being moved often.It was moved just to transport on occasion to the operating room (or) or computed tomography (ct).It was stated that patients who were walking the instrument would be moved more but this is not every patient.The instrument was not moved right before this issue happened.It was stated that the air/oxygen blender was mounted on the cart and the heater/cooler was on the bottom shelf.The instrument was cleaned by wiping it with santi cloths when the procedure was finished or if blood was visible.It was stated that the customer was not trying to export case logs when the screen went gray and nothing was connected to the usb port.Nothing was connected to the data streaming port and the oxygen data cables were plugged in.The screen was touched multiple times to move to the menu but it did not respond in a timely manner (it seemed like the instrument had a lag) and then the screen went grey.The customer was not going to the alarm history screen or menu screen often or navigating to the alarm screens.It was stated that oxygen saturation (so2) calibration is performed at midnight, every night.When the issue occurred perfusion was checking the instrument (they do not recall what they were checking) and when they pressed the menu button the screen did not respond right away.Then they pressed around the screen and nothing was responding.Then, the screen went grey.It was stated that a backup system is ready but it does not get turned on until it is time to put the patient on support.Sometimes it could be an hour, sometimes it might be 10 minutes.It was stated that they do not keep the pump on and running while it is not in use.The customer stated that they want the ability to monitor negative venous pressure and a second flow probe.Between cases, the instrument is stored plugged in completely off in the sterile core of the operating room.
 
Additional Manufacturer Narrative
Medtronic received additional information that medtronic service and repair was unable to confirm customer's complain on analysis.Repair will not be performed.H.6: annex b and annex c codes updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VITALFLOW CONSOLE
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23401057
Report Number3011468686-2025-00099
Device Sequence Number10052957
Product Code QNR
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K230364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number58100
Device Catalogue Number58100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3011468686-10/10/2025-00
Patient Sequence Number1
Patient SexMale